Alert archive / Florida / Tornado Warnings in 2025

Tornado Warning 16, NWS Jacksonville, FL

August 28, 2025Flagler County, Putnam County, Florida

NWS Jacksonville, FL issued this tornado warning at Aug 28, 2025, 3:16 PM EDT for Flagler County, Putnam County, Florida. It was in force for 13 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2025, 3:16 PM EDT (19:16 UTC)
Expired
Aug 28, 2025, 3:29 PM EDT
In force
13 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Flagler County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 103 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 3:17 PM EDTTSTM WND DMG4 Sw Palatka, FLMultiple trees and power lines down near Karen Lane and FL 19 southwest of Palatka. Time estimated via radar.
Aug 28, 3:20 PM EDTTSTM WND DMG4 Wsw Palatka, FLPutnam County Sheriff reported trees and powerlines were blown down along Silverlake Drive. The time of damage was based on radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2025-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2025-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1177 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WFUS52 KJAX 281916
TORJAX
FLC035-107-282000-
/O.NEW.KJAX.TO.W.0016.250828T1916Z-250828T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
316 PM EDT Thu Aug 28 2025

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Northwestern Flagler County in northeastern Florida...
  Southeastern Putnam County in northeastern Florida...

* Until 400 PM EDT.

* At 316 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Satsuma, or near Palatka, moving southeast at 20
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Palatka and Satsuma around 320 PM EDT.
  San Mateo around 330 PM EDT.
  Pomona Park around 335 PM EDT.

Other locations impacted by this tornadic thunderstorm include Lake
Como and Welaka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2940 8158 2958 8179 2968 8172 2964 8152
      2962 8152 2962 8142
TIME...MOT...LOC 1916Z 297DEG 15KT 2960 8170 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

23
2 follow-up statements
566 
WWUS52 KJAX 281925
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Thu Aug 28 2025

FLC035-107-282000-
/O.CON.KJAX.TO.W.0016.000000T0000Z-250828T2000Z/
Flagler FL-Putnam FL-
325 PM EDT Thu Aug 28 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
NORTHWESTERN FLAGLER AND SOUTHEASTERN PUTNAM COUNTIES...

At 325 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Satsuma, or near Palatka, moving southeast at 15
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Satsuma and San Mateo around 330 PM EDT.
  Pomona Park around 335 PM EDT.

Other locations impacted by this tornadic thunderstorm include Lake
Como and Welaka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2940 8158 2958 8176 2967 8169 2963 8153
      2962 8152 2962 8142
TIME...MOT...LOC 1925Z 297DEG 15KT 2958 8166 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

23
128 
WWUS52 KJAX 281929
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
329 PM EDT Thu Aug 28 2025

FLC035-107-281939-
/O.CAN.KJAX.TO.W.0016.000000T0000Z-250828T2000Z/
Flagler FL-Putnam FL-
329 PM EDT Thu Aug 28 2025

...THE TORNADO WARNING FOR NORTHWESTERN FLAGLER AND SOUTHEASTERN
PUTNAM COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

&&

LAT...LON 2940 8158 2958 8176 2967 8169 2963 8153
      2962 8152 2962 8142
TIME...MOT...LOC 1926Z 297DEG 15KT 2957 8164 

$$

23

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 28, 2:26 PM EDT, 50 minutes earlier.

Area forecast discussion, Aug 28, 2:26 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
226 PM EDT Thu Aug 28 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE...

.NEAR TERM...through Tonight...

Leftover showers this morning over parts of southeast GA and
northeast FL waters are holding on early this afternoon, also
sending some outflow south and southwestward. This outflow
combined with the developing sea breeze and lingering frontal
boundary over the southern part of the CWA will be the primary
focus area for convection later this afternoon and evening. Some
drier air still lingers in the upper levels and is also bleeding
into southeast GA a bit from the north and west, which will likely
keep convection to a minimum in these areas. However, PWATs are in
the 1.7 to 1.9 inch range from about I-10 southward in northeast
FL closer to the rather diffuse front, and therefore this is where
we expect widely scattered to scattered showers and t'storms to
develop this afternoon and evening. In addition to heavy downpours
and some frequent lightning, some of the lingering/mixing dry air
aloft could help boost downburst potential with any stronger
storms later today, and therefore very isolated gusts to 40-55 mph
will be possible. Otherwise, the further north and west you go
today, generally the lower your rain chances will be with a mix of
sun and clouds and high temps in the low 90s. With the more
onshore flow, areas further east/northeast will average in the
upper 80s to near 90, with some mid 80s right at the coast.

Some showers will likely linger after sunset tonight thanks to the
proximity of the front and any lingering mesoscale boundaries,
especially near the coast where chances for showers and isolated
thunder linger most of the night. Low temps will range from near
70 over interior southeast GA to low to mid 70s elsewhere.

&&

.SHORT TERM....SHORT TERM...Friday through Sunday night...

A wet, unsettled pattern expected unfold this weekend. Broadly,
aloft a steady cyclonic flow will leave the proverbial door open to
energetic shortwaves which will tend to round the base off the
broader flow mid-level flow field. Meanwhile at the surface, a
stalled frontal zone will essentially be parked across northern FL
throughout the weekend, acting as a focus for convective initiation
each afternoon.

Increasing moisture will fuel afternoon thunderstorms areawide
Friday as the first shortwave rotates around the upper trough. PWAT
values will surge up to two inches or more. Tying that in with weak
storm motion, there will be potential for slow-moving downpours
enhancing the risk of flooding. Additionally, a pool of cold air
aloft will amplify instability as mid-level temps drop to -8C.
Increasing buoyancy and localized low-level shear along the sea
breeze may lead to mildly organized convection during the
afternoon hours, especially for coastal counties in NE FL along
the I-95 corridor. Cannot rule out the potential for isolated
waterspouts or even quick spin up tornadoes along the coastal
interface.

By Saturday drier air will begin to work farther south into SE GA,
reducing chances for rain there; however, chances will remain above
normal across NE FL where the stationary boundary will linger and
trigger another afternoon of numerous showers and storms.

A second burst of shortwave energy will rotate down and push
overhead Saturday night through Sunday. The timing of this wave
aloft will be a strong indicator if the associated surface front
will push through the entire area before instability can develop
ahead of it Sunday afternoon. Based on current guidance, it appears
there will be a window in the afternoon where sufficient instability
and shear will develop, mainly across north-central FL, and
encourage another afternoon of thunderstorms, some
potentially becoming strong.

Lowering heights, cloudy skies, and rain will put the lid on temps
with highs staying under 90 and topping out in the low to mid 80s
through the weekend (running about 5-10 degrees below normal). With
the diffuse boundary and light low-level flow over the next couple
mornings, patchy fog development will be possible and may become
potentially dense where heavy downpours occurred the afternoon
prior.

&&

.LONG TERM...Labor Day through next Thursday...

Cooler and wetter than normal conditions are set to continue through
the middle of next week with a large trough situated across the
eastern US and a negative anomaly in mid-level heights. Tough to
say which day, but there could be another day or two where there
will be an increased threat of strong to severe storms as
shortwave energy once again rotates through. Below normal temps
continue through Wednesday with increasing trends Thursday and
into next weekend as the upper trough deamplifies.

&&

.AVIATION...
(18Z TAFS)
Issued at 156 PM EDT Thu Aug 28 2025

SHRA are starting to pop up near Duval County airfields as the sea
breeze moves inland, which are expected to develop and persist
VCTS through at least the next few hours. Have opted to include
TEMPO groups for all airfields except for SSI, as TSRA activity is
expected to remain to the south and west through this evening.
Stronger SHRA or TSRA will have potential for downburst winds of
30+ knots through this evening, which will be monitored over the
coming hours for potential amendments. Outside of any SHRA and
TSRA, VFR is expected to prevail with ceiling heights around 035
to 040 and northeast winds near or just under 10 knots, though a
bit higher at the immediate coast. No restrictions expected
overnight tonight, and convection Friday is expected to begin near
or just after the end of this forecast period.

&&

.MARINE...
Issued at 156 PM EDT Thu Aug 28 2025

A frontal boundary will continue to meander near or over northeast
FL waters through the weekend as a ridge of high pressure holds
steady just north of the boundary. Northeast to easterly flow will
continue north of the front, as well as convergent showers and
isolated thunderstorms with chances and coverage expected to
increase Friday and through the weekend. Another cold front will
move down the coast early next week bringing elevated northeasterly
winds and seas.

Rip Currents: Rip current risk is moderate through Friday as
onshore flow continues daily.

&&

.HYDROLOGY...
Issued at 200 AM EDT Thu Aug 28 2025

Scattered to numerous showers and some storms expected to develop
through the day with heaviest rainfall potential expected east of
Highway 301, but especially along the coast this morning. Rainfall
chances remains elevated into Friday and over the weekend. However,
the threat of numerous to widespread rainfall flooding remains
toward the low chance range, for the moment, so a flash flood
watch is not anticipated at this time. Nonetheless, poor drainage
areas and locations near the coast and the St Johns River Basin
are more susceptible to localized rainfall flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  90  69  87  69 /  20  10  30  30
SSI  86  76  85  74 /  30  20  40  30
JAX  90  72  87  72 /  50  20  60  30
SGJ  89  74  86  74 /  70  40  60  40
GNV  93  72  88  72 /  60  30  70  20
OCF  92  72  89  73 /  50  20  70  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 28, 2:23 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
223 PM EDT Thu Aug 28 2025

FLZ038-138-281900-
Coastal Flagler FL-Inland Flagler FL-
223 PM EDT Thu Aug 28 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FLAGLER COUNTY THROUGH
300 PM EDT...

At 223 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Coast, moving east at 10 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach, and Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
      2941 8115 2939 8116 2947 8141 2963 8136
      2963 8132 2965 8132 2964 8131 2965 8130
      2965 8128 2964 8115 2951 8110
TIME...MOT...LOC 1823Z 288DEG 8KT 2956 8131

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Aug 28, 2:52 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
252 PM EDT Thu Aug 28 2025

FLZ137-237-281930-
Eastern Putnam FL-Western Putnam FL-
252 PM EDT Thu Aug 28 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PUTNAM COUNTY THROUGH
330 PM EDT...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hollister, or near Interlachen, moving southeast at 15 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palatka, Interlachen, East Palatka, Bardin, Hollister, Satsuma, San
Mateo, Welaka, Carraway, and Mannville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2960 8193 2976 8183 2966 8154 2943 8170
TIME...MOT...LOC 1852Z 300DEG 11KT 2965 8181

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Local storm report, Aug 28, 2:59 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
259 PM EDT Thu Aug 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     Hail             3 SW Palm Coast         29.54N 81.24W
08/28/2025  M0.25 Inch       Flagler            FL   Public

            Pea size hail reported in the Pine Lakes
            section of Palm Coast. Time estimated via
            radar.

&&

DRD
Special weather statement, Aug 28, 3:01 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
301 PM EDT Thu Aug 28 2025

FLZ038-138-281930-
Coastal Flagler FL-Inland Flagler FL-
301 PM EDT Thu Aug 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FLAGLER COUNTY
THROUGH 330 PM EDT...

At 301 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bunnell, moving southeast at 15 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Flagler Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2946 8111 2946 8112 2943 8110 2942 8114
      2941 8115 2926 8115 2926 8116 2939 8130
      2950 8121 2947 8110
TIME...MOT...LOC 1901Z 300DEG 11KT 2942 8120

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 9:28 PM EDTSpecial Weather StatementJAXMarion47 min
Aug 27, 9:39 PM EDTAreal Flood AdvisoryJAXMarion2 hr
Aug 27, 10:25 PM EDTAreal Flood AdvisoryJAXMarion95 min
Aug 28, 1:57 AM EDTSpecial Weather StatementJAXPutnam33 min
Aug 28, 2:23 PM EDTSpecial Weather StatementJAXFlagler37 min
Aug 28, 2:24 PM EDTSpecial Marine WarningJAX66 min
Aug 28, 2:28 PM EDTTornado WarningJAXFlagler32 min
Aug 28, 2:52 PM EDTSpecial Weather StatementJAXPutnam38 min
Aug 28, 3:00 PM EDTSevere Thunderstorm WarningJAXPutnam30 min
Aug 28, 3:01 PM EDTSpecial Weather StatementJAXFlagler29 min
Aug 28, 3:47 PM EDTSpecial Weather StatementJAXClay28 min
Aug 28, 4:28 PM EDTSpecial Weather StatementJAXColumbia32 min
Aug 28, 4:42 PM EDTSpecial Weather StatementJAXClay48 min
Aug 28, 5:07 PM EDTSpecial Weather StatementJAXMarion38 min
Aug 28, 6:01 PM EDTSpecial Weather StatementJAXClay44 min
Aug 28, 6:25 PM EDTSpecial Weather StatementJAXUnion35 min
Aug 28, 6:32 PM EDTSpecial Weather StatementJAXGilchrist43 min
Aug 28, 6:58 PM EDTSpecial Weather StatementJAXGilchrist47 min
Aug 28, 7:33 PM EDTSpecial Weather StatementJAXPutnam42 min

Nearby

Tornado Warnings in Florida, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.